View Single Post
  #3  
September 16th, 2006, 11:23 PM
ShawnaCAN's Avatar
ShawnaCAN ShawnaCAN is offline
Platinum Supermommy
Join Date: Aug 2006
Location: Alberta, Canada
Posts: 11,397
Quote:
Hi everyone, I'm new here and have a question about the pill. I just started my second month on the low estrogen pill, just finished my first placebo week and started my new pack thursday night. This morning I took the second pill a few hours late, which I really don't think is a big deal, not like I missed a full day or anything, so I should still be ok according to my instructions with the pack.

The weird thing is, later this morning I had TERRIBLE ovulation symptoms: Horrible abdominal cramping, tons of EWCM and hot flashes (this is what always happened during Ovulation when I wasn't on the pill). The cramps mostly went away after an hour or so, but I'm still getting little twinges here and there. Has anyone had this before?

We had sex a couple times in the past two days, so if I did just O, this is pretty bad timing (not trying to get PG). I guess I just have to hope for the best at this point. Wondering if anyone has any experience with this.[/b]

Yup, completely normal. A woman of average reproductive health will ovulate about 4 times per year on the pill (more often on low-dose or progestin only formulations).

Oral contraceptives work in three ways:

1. Suppress ovulation
2. Thicken cervical mucus to make it difficult for sperm to penetrate
3. Thin the uterine lining to make implantation less likely


The second and third actions are there because breakthough ovulation can, and does, occur. It's entirely possible to ovulate and conceive, but chances are that implantation can't happen.
__________________
Reply With Quote